MAUDE Adverse Event Report: IMPERATIVE CARE INC. ZOOM REPERFUSION CATHETER; ZOOM REPERFUSION CATHETER

IMPERATIVE CARE INC. ZOOM REPERFUSION CATHETER; ZOOM REPERFUSION CATHETER
Model Number ICRC055137
Medical Device Problem Codes Break (1069); Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/11/2025
Type of Reportable Event Malfunction
Event or Problem Description
The patient was undergoing a thrombectomy procedure to treat an occlusion at a very distal location (exact location of the clot not provided).The patient reportedly had a tortuous anatomy.Access was obtained with zoom 88 which was parked at the distal ica/terminus.The zoom 55 was initially tracked only over a.016" guidewire without another catheter inside it for support.Resistance was felt when advancing the zoom 55 over the wire.The physician believed the zoom 55 might have been too large for the target vessel and thought about switching to a zoom 45.Instead, he decided to perform two passes with the zoom 55 without performing aspiration.On the 3rd pass, a zoom 35 was introduced inside of zoom 55 to make zoom 55 track more distally.More resistance was felt when zoom 35 was introduced inside of zoom 55.The physician removed both zoom 55 and zoom 35 as a system.When the zoom 35 was removed from zoom 55 outside the patient, the tip of the zoom 55 inverted/accordioned on itself.Outside of the patient, when the physician tried to manually straighten the tip of the zoom 55, it broke several centimeters back from the distal tip.A zoom 45 was then used to complete the procedure.There was no patient sequelae reported.
 
Additional Manufacturer Narrative
Zoom 55 was returned for investigation.Upon investigation it was confirmed the shaft of the zoom 55 had broken.The break showed stretching of the catheter materials.The manufacturing records for the zoom 55 were reviewed and demonstrated that the product met all the design and manufacturing specifications.Based on the complaint information provided and with limited case images, the exact root cause could not be determined.The most likely cause for the shaft break was advancement of the zoom 55 against resistance within a tortuous vessel that may have been too small for the outer diameter of the zoom 55 and subsequent manual straightening of the catheter tip after removal from the patient.The zoom ifu provides guidance on selection for the appropriate zoom catheter based on the measured vessel size and provides the following warning related to resistance.Exercise care when manipulating the device through tortuous anatomy.Do not advance or withdraw the catheters or accessory/adjunctive devices against resistance without careful assessment of the cause under fluoroscopy.If the cause cannot be determined, withdraw all devices as a single unit.Excessive manipulation or torquing the device against resistance may result in damage to the vasculature or the device.

Brand Name
ZOOM REPERFUSION CATHETER
Common Device Name
ZOOM REPERFUSION CATHETER
Manufacturer (Section D)
IMPERATIVE CARE INC.
1359 dell ave
campbell CA 95008 6609
Manufacturer (Section G)
IMPERATIVE CARE INC.
1359 dell ave
campbell CA 95008 6609
Manufacturer Contact
joy patel
1359 dell ave
campbell, CA 95008-6609
4082029060
MDR Report Key21671618
Report Number3014590708-2025-00006
Device Sequence Number4479017
Product Code NRY
UDI-Device Identifier00812212030474
UDI-Public(01)00812212030474(17)271021(10)F2429101
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryUS
PMA/510(K) Number
K210996
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/21/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberICRC055137
Device Catalogue NumberICRC055137
Device Lot NumberF2429101
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/14/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/25/2025
Initial Report FDA Received Date03/22/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/21/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
FATHOM .016" WIRE; ZOOM 35; ZOOM 45; ZOOM 88
Patient SexUnknown